Atripla vs sustiva and truvada
Jan 23, 2007
My husband and I have been on Sustiva 600 and Truvada since 2004 with no unplesent side effects. We do have the vivid dreams but they are always plesent. On 01/01/07 our dr switched us to Atripla and said it was the exact same thing that we were taking. We were excited because the copay was cut in half, however we have both had some weird side effects since the switch. We have both suffered from sever heart burn, acid reflux,woozieness once awake (we had this the first 2 weeks on the sustive and truvada but it subsided), trouble sleeping, irtability, moodyness, crying jags and weird dreams. We have been on the new meds for about 22 days now. If they pills are truely the same what is the deal? It seams like we are having so many more complacations on the Atripla. Thanks! Love your site! It is the only place to go for answers on HIV.
Response from Dr. Young
Thanks for your post.
It would seem that you and your husband have experienced a quite unusual effect of the simplification from Truvada + Sustiva to Atripla. It might be worth trying a switch back to the two pill daily combo to see if the symptoms improve (in a sense, proving the hypothesis). I've had a rare patient or two note new symptoms when switched from Viread + Epivir to Truvada, to have the symptoms improve on switch back-- odd, but real side effects.
If your symptoms improve with the old regimen, despite the extra copayment, seems reasonable to continue this way.
Hope this helps. thanks for your comments. Best to you and yours, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Organs Are Affected By Syphilis?
- What If I Have A Low Level Of Hpv?
- What Are The Chances Of Transmitting Chlamydia After One Time?
- What Are The Chances Of Spreading Herpes With No Symptoms?
- What Are The Chances Of Getting Herpes Through Unprotected Sex?
- What Antibiotics Cure Syphilis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.